What kinds of medicine have been recalled?
Some brands of liquid infant’s and children’s Tylenol, Motrin, Zyrtec, and Benadryl medicines.
Why were these medicines recalled?
Some of these medicines may not meet required quality standards. Some of the medicines included in the recall may have:
- A higher level of active ingredient than the bottle says it has
- Inactive ingredients that may not meet company quality standards.
- Unwanted particles.
Even though it is not likely that a child will become very sick if they take these medicines, the Food and Drug Administration (FDA) recommends that you stop using these medicines right away.
What should I do?
Do not give your child any of the medicines that have been recalled.
What can I use instead of the recalled medicines?
There are plenty of other medicines you can use instead. You should check the labels on these medicines to make sure you are giving your child the right kind of medicine. If you have any questions, you should talk with your pharmacist, doctor, or other healthcare provider.
Can I give my child adult strength Tylenol or Motrin medicines?
No. It is not safe to give your child medicine that is made for adults.
What should I do if I have some of the recalled medicine at home?
You should stop using the medicine.
What should I do if I gave my child some of the recalled medicine?
Don’t give your child any more of the recalled medicine. It is not likely your child will become very sick from taking the recalled medicine. Call the doctor if your child exhibits any unexpected symptoms after taking any of the recalled medicines.
Who should I contact if I think my child may be sick after taking medicine that has been recalled?
You and/or your doctor can contact the FDA’s MedWatch Adverse Event Reporting Program any of these three ways:
1. Online: www.fda.gov/medwatch
2. US Mail: MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787
3. Fax: 1-800-FDA-0178
Where can I find more information?
For general information about the product recall:
Full list of medicines that have been recalled